MAUDE Adverse Event Report: COOK INC NSNARE STENT RETRIEVER; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NSNARE STENT RETRIEVER; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G27233
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: operating room clerk.Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during the replacement of a resonance metallic stent, a nsnare stent retriever worked initially.After opening and closing the snare a few times within the patient's bladder, it could no longer be completely retracted back into the sheath.The stent was removed using flexible foreign body forceps.No adverse effects to the patient have been reported.
 
Event or Problem Description
No new patient or event information since the last report was submitted on 25oct2019.
 
Additional Manufacturer Narrative
Investigation evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, communication/interviews, and quality control data.One device was returned for investigation.Inspection of the returned device noted the device was returned with the handle in the closed position, and the basket formation was in the closed position with 5mm protruding from the distal end of the catheter.The mlla (male luer lock adapter) and collet knob were tight.There was a curvature in the catheter, and the distal tip of the catheter was smashed.The handle was then disassembled.Further visual examination noted that the basket formation could be manually retracted and with some force could pass through the distal tip.The handle was reset and reassembled.Functional testing determined the basket formation still did not fully retract through the smashed tip.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.Store in a dark, cool, dry place.The returned device was found to have a snare that would not fully retract into the sheath during use.The information provided by the user stated the issue occurred after the sheath did retract completely into the sheath for a few open/close cycles.Damage to the sheath was observed: curvature was noted and the sheath tip was smashed.It is possible the sheath damage was preventing the snare from fully retracting.All devices are inspected for proper operation during quality control checks.Most probable cause is unintended use error caused or contributed to the event.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NSNARE STENT RETRIEVER
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9238755
Report Number1820334-2019-02689
Device Sequence Number16547069
Product Code FFL
UDI-Device Identifier00827002272330
UDI-Public(01)00827002272330(17)220124(10)NS9471766
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2022
Device Model NumberG27233
Device Catalogue NumberNSR-045065-UDH
Device Lot NumberNS9471766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1